Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 18, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 15, 2018, 3:41 PM EDT for Seminole County, Volusia County, Florida. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2018, 3:41 PM EDT (19:41 UTC)
- Expired
- Apr 15, 2018, 4:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 4:04 PM EDT | TSTM WND GST 51 | 2 Ssw Daytona Beach, FL | WEATHERSTEM SITE AT ERAU MEASURED WIND GUST OF 51MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
758
WUUS52 KMLB 151941
SVRMLB
FLC117-127-152030-
/O.NEW.KMLB.SV.W.0018.180415T1941Z-180415T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
341 PM EDT SUN APR 15 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central Seminole County in east central Florida...
Central Volusia County in east central Florida...
* Until 430 PM EDT
* At 341 PM EDT, severe thunderstorms were located along a line
extending from near Orange City to Lake Jessup, moving north at 65
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Deltona, Daytona Beach, Port Orange, Sanford and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near any areas lakes, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2909 8090 2902 8085 2870 8110 2862 8125
2886 8135 2927 8099
TIME...MOT...LOC 1941Z 197DEG 55KT 2891 8126 2871 8122
HAIL...<.75IN
WIND...70MPH
$$
Cristaldi4 follow-up statements
130
WWUS52 KMLB 151948
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
348 PM EDT SUN APR 15 2018
FLC117-127-152030-
/O.CON.KMLB.SV.W.0018.000000T0000Z-180415T2030Z/
Seminole FL-Volusia FL-
348 PM EDT SUN APR 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL SEMINOLE AND CENTRAL VOLUSIA COUNTIES...
...VERY STRONG AND DAMAGING WINDS INDICATED BY RADAR WITH THESE
STORMS...
At 347 PM EDT, severe thunderstorms were located along a line
extending from Lake Helen to near Geneva, moving north-northeast at
50 mph.
These are very dangerous storms.
HAZARD...70 to 80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Sanford and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
If on or near any area lakes, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2909 8090 2902 8085 2870 8110 2864 8121
2891 8131 2927 8099
TIME...MOT...LOC 1947Z 205DEG 53KT 2898 8121 2878 8117
HAIL...<.75IN
WIND...80MPH
$$
Cristaldi348
WWUS52 KMLB 152000
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
400 PM EDT SUN APR 15 2018
FLC117-152009-
/O.CAN.KMLB.SV.W.0018.000000T0000Z-180415T2030Z/
Seminole FL-
400 PM EDT SUN APR 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEMINOLE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 2909 8090 2902 8085 2876 8105 2881 8107
2883 8111 2894 8122 2905 8119 2927 8099
TIME...MOT...LOC 1959Z 201DEG 47KT 2910 8112 2899 8107 2895 8115 2893
8108 2880 8105
$$
FLC127-152030-
/O.CON.KMLB.SV.W.0018.000000T0000Z-180415T2030Z/
Volusia FL-
400 PM EDT SUN APR 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN VOLUSIA COUNTY...
At 359 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Daytona International Speedway to
8 miles west of New Smyrna Beach to near Deltona to 7 miles northeast
of Osteen to near Maytown, moving north at 50 mph.
HAZARD...75 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, New Smyrna Beach and Edgewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
If on or near the intracoastal waterway or any area lakes, get away
from the water and move indoors or inside a vehicle. remember,
lightning can strike out to 15 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2909 8090 2902 8085 2876 8105 2881 8107
2883 8111 2894 8122 2905 8119 2927 8099
TIME...MOT...LOC 1959Z 201DEG 47KT 2910 8112 2899 8107 2895 8115 2893
8108 2880 8105
HAIL...<.75IN
WIND...70MPH
$$
Cristaldi337
WWUS52 KMLB 152010
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
410 PM EDT SUN APR 15 2018
FLC127-152030-
/O.CON.KMLB.SV.W.0018.000000T0000Z-180415T2030Z/
Volusia FL-
410 PM EDT SUN APR 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL VOLUSIA COUNTY...
At 408 PM EDT, severe thunderstorms were located along a line
extending from Daytona Beach to 6 miles south of Daytona Beach
Airport to 6 miles west of Port Orange to near Edgewater and NEw
Smyrna Beach, moving northeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Daytona Beach, Port Orange, New Smyrna Beach, Edgewater and South
Daytona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning. For your protection move to an interior room
on the lowest floor of a building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
&&
LAT...LON 2909 8090 2902 8085 2887 8097 2887 8103
2893 8103 2898 8111 2905 8119 2927 8099
TIME...MOT...LOC 2008Z 203DEG 59KT 2920 8103 2909 8110 2907 8103 2894
8100
HAIL...<.75IN
WIND...70MPH
$$
Cristaldi734
WWUS52 KMLB 152024
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
424 PM EDT SUN APR 15 2018
FLC127-152033-
/O.EXP.KMLB.SV.W.0018.000000T0000Z-180415T2030Z/
Volusia FL-
424 PM EDT SUN APR 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VOLUSIA COUNTY
WILL EXPIRE AT 430 PM EDT...
The storms which prompted the warning are moving offshore. Therefore
the warning will be allowed to expire as scheduled. However, gusty
winds are still expected with strong storms moving into southeastern
and south central Volusia County.
LAT...LON 2909 8090 2902 8085 2887 8097 2887 8103
2893 8103 2898 8111 2905 8119 2927 8099
TIME...MOT...LOC 2023Z 197DEG 55KT 2940 8096 2929 8103 2927 8096 2914
8093
$$
CristaldiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:10 PM EDT, 31 minutes earlier.
Area forecast discussion, Apr 15, 3:10 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
310 PM EDT Sun Apr 15 2018
.DISCUSSION...
...Potential for Strong-Severe Storms Through This Evening...
.Current-Tonight...
Convection firing ahead of main squall line presently. Strengthening
low level wind fields over the region with many locations reporting
sfc winds gusting to around 35 mph outside of convection. Cape wind
profilers indicate 35-40kt LLJ just above the surface early this
afternoon. Any cells that move through will be capable of producing
winds of around 50 mph...even stronger where further intensification
takes place. Activity ahead of the main squall line will continue
during the mid-late afternoon. Prefrontal convective line moving
across northern sections getting better organized, with a few cells
also moving south and east of this area. Any of these cells will
also be capable of becoming strong-severe. Deep layer shear is
strongest to the north, but surface winds backed to SELY along the
Space and Treasure Coasts, helping to enhance directional shear in
those locations.
Activity will push through into this evening, with rain/storms
ending from NW-SE during the evening hours...and pushing south of
the Treasure Coast areas before midnight. Much drier and cooler air
arrives behind the front in the late night hours, with overnight
mins in the mid-upper 50s across much of the area, save for a few
lower 50s far north and lower 60s southern Treasure Coast.
Previous discussion follows...
Monday-Friday...a dry work week in store as southern extent of broad
mid-upper trough over the eastern U.S. early in the period gives way
to a shortwave ridge by midweek, then pattern aloft become mostly
zonal late week. Initial post-frontal airmass will result in a quite
cool mid April day Mon, with max temps some 8-14 degrees below
climo, coldest across the northern third of CWA. Max temps will then
begin to modify as surface high spreads from NE Gulf Tue to FL Wed
then into the Atlantic late week. Mins remaining below normal
Tue/Wed mornings (mostly in the 50s, but with some mid/upper 40s
across interior rural areas early Tue). Max temps return to near
normal Tue, then above Wed-Fri, although a cool wedge likely to work
onshore with a backdoor front Fri, lowering maxs to the upper
70s/lower 80s across Volusia/N Brevard Counties. Mins returning to
the 60s Thu-Fri, except some upper 50s across the northern interior.
Saturday...building high pressure well north of the state will cause
low level winds to veer easterly and gradient to increase some. Long
fetch of onshore flow will begin to tap an increasingly moist
upstream airmass, with prospect for isolated showers, initially
across the southern CWA. Temps near climo along the coast (except a
few degrees below north of the Cape) and several degrees above
across inland areas.
&&
.AVIATION...South winds 16-14kt gusting to near 30kt outside of
convection this afternoon. Expect MVFR cig/vsby reductions in
widespread SHRA with ocnl IFR/LIFR TSRA with sfc winds G35KT through
late afternnon-evening as squall line pushes through. Activity winds
down from NW-SE and becoming VFR most locations by around 16/06z.
&&
.MARINE...
Through Tonight...Fresh to strong south winds through late afternoon
before veering to S/SW by late aftn/early evng with the passage of
the squall line. Strong-severe prefrontal storms pushing across the
coast and over the local waters in the late afternoon and into the
evening hours. Winds bcmg a moderate to fresh W/NW breeze overnight
as the front pushes in with precip ending from NW to SE. Seas
building to 6-8FT nearshore and 8-10FT offshore by late aftn...
subsiding to 4-6FT nearshore and 6-8FT offshore aft midnight as
winds veer to a more westerly component. Significant short pd chop
expected with the dvlpg offshore breeze.
Monday-Thursday...Strong post-frontal NW flow early Mon will
gradually lessen some during the day/overnight, but remaining near
15 kt. Seas gradually lowering toward 3-4 ft nearshore and up to 6
ft offshore by early Tue. Should be able to drop SCA for nearshore
and southern offshore leg early Mon, but likely will continue into
the afternoon for the offshore area from Sebastian north. Winds veer
north Tue and weaken substantially as surface high approaches. Flow
becoming S near 10 kt Wed night, then light S/SW Thu. Seas will
continue to subside, reaching 2-3 ft all waters Wed-Thu.
&&
.FIRE WEATHER...
Very dry airmass will remain in place for at least the first half of
the week. Low RH values may fall below 35 percent in a few locations
Monday, then over a larger portion of the area on Tuesday, as
temperatures rise but a dry air mass remains in place.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 52 67 50 74 / 50 0 0 0
MCO 56 72 52 77 / 40 0 0 0
MLB 59 75 51 75 / 60 0 0 0
VRB 59 76 51 76 / 70 0 0 0
LEE 54 70 51 76 / 30 0 0 0
SFB 54 72 50 78 / 40 0 0 0
ORL 56 72 53 79 / 40 0 0 0
FPR 60 76 50 77 / 70 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory until 8 PM EDT this evening for Coastal
Volusia County-Indian River-Inland Volusia County-Martin-
Northern Brevard County-Northern Lake County-Okeechobee-
Orange-Osceola-Seminole-Southern Brevard County-Southern
Lake County-St. Lucie.
AM...Small Craft Advisory until 10 AM EDT Monday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm.
Small Craft Advisory until 4 PM EDT Monday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 20-60 nm.
&&
Glitto/Cristaldi/Combs/Smith/VolkmerHazardous weather outlook, Apr 15, 7:46 AM EDT, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 746 AM EDT Sun Apr 15 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152145- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 746 AM EDT Sun Apr 15 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... There will be a slight risk of severe storms today as a strong late season cold front moves across the Gulf of Mexico toward the Florida peninsula. A squall line is expected to develop ahead of the front that will bring an organized band of showers and thunderstorms this afternoon and this evening. Strong and damaging wind gusts, frequent lightning, and small hail will be possible. as well as a brief tornadoes. People should monitor forecasts today, especially those involved in outdoor events. .HIGH WIND IMPACT... Brisk southerly winds will prevail ahead of a strong cold front that will push through central Florida this evening. Sustain winds between 20 and 25 mph are expected, with frequent higher gusts. A Lake Wind Advisory will be in effect between 10 AM and 8 PM today. .MARINE THUNDERSTORM GUST IMPACT... A squall line is expected to push across central Florida today that will bring an organized band of showers and thunderstorms this afternoon and this evening. Wind gusts of 35 knots or greater, frequent lightning, and small hail will be possible, especially as the storms approach and move off the east Florida coast. Boaters should take steps to prepare for these storms. .WATERSPOUT IMPACT... An organized squall line is expected to push across central Florida this afternoon and this evening that may produce brief waterspouts over the coastal waters and the inland lakes. .WIND AND SEA IMPACT... A fresh to strong southerly breeze will develop over the Atlantic waters today as a late season cold front pushes across the Gulf of Mexico. These winds will generate hazardous boating conditions as seas build to 6 to 8 feet nearshore and 8 to 10 feet offshore. Winds will shift to the west and northwest overnight as the cold front pushes through central Florida. While the developing offshore flow will result in lower wave heights, it also will produce rough, short period chop. A Small Craft Advisory is in effect from Flagler Beach to Jupiter Inlet out to 60 nautical miles. .RIP CURRENT IMPACT... Brisk southerly winds in the surf zone today will produce a strong longshore current flowing from the south toward the north. To avoid the northward pull of a longshore current, swim toward shore, and never swim directly against the ocean current. Check with your local beach patrol for additional information about ocean hazards. Always swim within sight of a lifeguard, and never swim alone. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Winds will diminish into Monday, but will remain strong enough to require a Small Craft Advisory into the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Bragaw/Cristaldi
In the hours before
Special weather statement, Apr 15, 2:59 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
259 PM EDT SUN APR 15 2018
FLZ058-151945-
Okeechobee FL-
259 PM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE COUNTY UNTIL 345 PM
EDT...
At 259 PM EDT, Doppler radar was tracking a strong thunderstorm near
Buckhead Ridge, moving north at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Okeechobee, Fort Drum, Okee Tantie Recreation Area, Country Hills
Estates and Whispering Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2717 8088 2716 8089 2717 8091 2719 8091
2720 8094 2722 8095 2722 8097 2723 8099
2725 8098 2726 8100 2759 8094 2756 8078
2755 8070 2721 8080 2720 8083 2714 8087
TIME...MOT...LOC 1859Z 192DEG 30KT 2718 8092
CristaldiLocal storm report, Apr 15, 3:04 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
304 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST 5 NW BAY LAKE 28.44N 81.63W
04/15/2018 M48 MPH Orange FL MESONET
WXFLOW SITE XRDY MEASURED WIND GUST OF 42KT/48MPH FROM S
&&
JRSLocal storm report, Apr 15, 3:12 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
312 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG APOPKA 28.69N 81.51W
04/15/2018 ORANGE FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS LARGE TREE BRANCHES DOWN,
ESTIMATES WIND GUST NEAR 60MPH
&&
JRSSpecial weather statement, Apr 15, 3:14 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
314 PM EDT SUN APR 15 2018
FLZ041-044-141-152000-
Northern Lake County FL-Inland Volusia County FL-
Coastal Volusia County FL-
314 PM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 400 PM EDT...
At 314 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake George to near Paisley. Movement was
northeast at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Daytona Beach, Ormond Beach, DeLand, Pierson and Ormond-By-the-Sea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake George, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2943 8107 2932 8101 2893 8140 2893 8152
2933 8164 2938 8145 2940 8143 2940 8142
2926 8142 2926 8122 2927 8115 2941 8116
2943 8111
TIME...MOT...LOC 1914Z 216DEG 47KT 2934 8159 2895 8150
CristaldiLocal storm report, Apr 15, 3:18 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
318 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND GST ORLANDO INTERNATIONAL A 28.43N 81.31W
04/15/2018 M48 MPH ORANGE FL ASOS
ASOS MEASURED WIND GUST OF 42KT/48MPH FROM S. SUSTAINED
WINDS OF 30KTS
&&
JRSSpecial weather statement, Apr 15, 3:21 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
321 PM EDT SUN APR 15 2018
FLZ047-054-147-152000-
Southern Brevard County FL-Northern Brevard County FL-
Indian River FL-
321 PM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDIAN RIVER AND
BREVARD COUNTIES UNTIL 400 PM EDT...
At 319 PM EDT, Doppler radar was tracking a strong thunderstorm 3
miles southwest of Palm Bay, moving north at 40 mph.
Wind gusts up to 45 to 50 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Malabar, Melbourne, West Melbourne, Viera, Rockledge,
Sebastian and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2765 8035 2773 8055 2789 8067 2794 8087
2834 8086 2850 8081 2847 8050 2845 8050
2839 8056 2834 8057 2813 8054 2787 8041
TIME...MOT...LOC 1919Z 191DEG 36KT 2798 8072
VolkmerThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:22 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 16 hr |
| Apr 15, 2:05 PM EDT | Special Weather Statement | MLB | Okeechobee | 40 min |
| Apr 15, 2:10 PM EDT | Special Weather Statement | MLB | Lake | 35 min |
| Apr 15, 2:28 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
| Apr 15, 2:45 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Apr 15, 2:59 PM EDT | Special Weather Statement | MLB | Okeechobee | 46 min |
| Apr 15, 3:08 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 37 min |
| Apr 15, 3:14 PM EDT | Special Weather Statement | MLB | Volusia | 46 min |
| Apr 15, 3:18 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 27 min |
| Apr 15, 3:20 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 55 min |
| Apr 15, 3:21 PM EDT | Special Weather Statement | MLB | Brevard | 39 min |
| Apr 15, 3:24 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 15, 3:40 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 15, 3:44 PM EDT | Special Weather Statement | MLB | Indian River | 46 min |
| Apr 15, 4:02 PM EDT | Special Weather Statement | MLB | Brevard | 28 min |
| Apr 15, 4:22 PM EDT | Special Weather Statement | MLB | Seminole | 38 min |
| Apr 15, 4:25 PM EDT | Special Weather Statement | MLB | Lake | 50 min |
| Apr 15, 4:26 PM EDT | Special Weather Statement | MLB | Indian River | 34 min |
| Apr 15, 4:39 PM EDT | Special Weather Statement | MLB | Brevard | 21 min |
| Apr 15, 4:48 PM EDT | Special Marine Warning | MLB | 117 min | |
| Apr 15, 4:57 PM EDT | Tornado Warning | MLB | Indian River | 18 min |
| Apr 15, 5:03 PM EDT | Special Marine Warning | MLB | 117 min | |
| Apr 15, 5:27 PM EDT | Special Weather Statement | MLB | Indian River | 33 min |
| Apr 15, 5:57 PM EDT | Special Marine Warning | MLB | 53 min | |
| Apr 15, 7:04 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Apr 15, 7:08 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.